I don't know about anybody else, but since starting tx I have gotten some itchiness & seem to always be either touching my head or touching my shoulders & arms all the time. Yes, I do have my hair falling out (about 20% is gone now), but I am always touching my head due to itchiness. When I touch it I get 3-4 hairs in my hand & that is no surprise. BTW, my hair has seemed to have stopped growing. I colored it the last week in Oct, & still no growth or roots showing. (I know, I wasn't supposed to color my hair on tx, but I took a chance anyway) No oiliness in my hair at all either. Gosh, I could probably go a whole week without washing it cuz it's so dry. I'm using the Paul Mitchell products called Tea Tree for dry-itchy scalp.
I have also noticed that around my neck/shoulder area & upper arms I get these random little bumps that have a tiny scab on them. I try not to scratch them with my nails. They aren't really too itchy, but I have wondered if this is a form of riba rash? The little bumps are not together like a rash would typically be, just a random bump here and there with a scab on it.
I am using Vit E now & every kind of moisturizer I can get my hands on. But the bumps keep showing up here and there.
Seems there are a number of quite different skin disorders that fly under the general heading of 'riba rash'. Its important to find out what you are dealign with.
Some tx'ers get relief from OTC washes, creams, moisturizers, beign careful about irritating clothing, and more. There are lots of good threads here on this.
If you can, its worthwhile to see a dermatologist to determine what you have, and to get some specific treatment. I had a rash that sounds very much like what you describe. The itch made it impossible to sleep for more than on hour or so, and my skin was broken all over. Dermo nailed it as atopical dermatitis, due to an allergic reaction to the riba. Treatment with a cat 2 steroid cream and a strong antihistimine cleared the rach completly in just over a week. Blessed relief!!
Nobody here is qualified for remote forum diagnosis. All I'm saying is that going to a dermatologist might provide the answer for you.
Lady,,,,you are in riba land! lol I know not funny but that is what it is and yessss,,,,I remember always having my hand on my head scratching! You itch all over at times! You can't use enough body lotion and also,,,,put a humidifier in your bedroom...will help that drying out and also with winter,,,you are probably running heat more. I also cut back on shampooing my hair as often because the drain was getting plugged and then I would be upset.
I've got itchy scalp, hair loss and the bumps you describe too. My bumps are mostly on my lower legs, but a few have appeared on my upper body (mostly arms) as well. I guess it's a common tx side effect, as I've seen others report the same thing. I tried Neutrogena T-Gel Xtra strength shampoo (it's dark brown/blackish in color) for dandruff and itch. It hasn't worked for me, and smells just like a railroad. The reason it does is because it has coal tar in it, which is/was used as a preservative in railroad ties. So now I have my hair cut USMC short (what of it I have left) and I actually apply a prescription steroidal lotion to the itchy parts of my scalp. So far that seems to help, although there are risks associated with using strong steroidal creams.
Hope you're feeling better, this stuff is just miserable ain't it?
Remind me how long you've been txing? Also, were not suppose to color our hair on tx???? I can't imagine having people see my real hair color. I don't even know what it is! Please say this is just an urban legend about coloring hair!
You're up early too.. I woke up at 4:15. My computer has been acting stupid this weekend, so could not reply to your emails. Mike was working on th computer all nite trying to fix it., I fell asleep after a nice hot bath. I am glad to hear you are still hanging in there on the Not smoking.. You Go Girl. It gets easier as time goes on. I did my shot yesterday rather than Friday nite, as we had to go shopping at the commissary for the months groceries. Same thing happened to me as last time we went.. We got about half way thru the place, and I start to feel dizzy.. seeing stars and cannot see, my eyes feel like they are fluttering. And if cannot find a place to sit down, I hold on to the buggy. I ate breakfast before we went, so I know it was not low blood sugar. The dietician told me to eat my blood type.. A.. Which everything I have been eating is on the list as avoid. I have to keep a log of what I eat over the next 2 wks and take my blood 2 times a day and give her the log in 2 wks when I go back.. I think she is going to flip. I am starting to eat solid food this week, feeeling a bit better with my teeth., now that I don't feel like bugs bunny.. LOL
I have the same problem when we go shopping or walking around somewhere. It bothered me more in the summer time, but I get the same lightheadedness & HAVE to sit down. During Christmas shopping, I had to go out & sit in the car cuz there was no place to sit in the store. I hate that.
I got to the middle isle where they had the soda stacked to the ceiling.. and moved a couple of the cases and sat on that. I had to sit.. then when they were ringing stuff up, I had to go out front for a few minutes to sit on the bench. I missed alot of things I wanted to buy because I could not see. What a terrible feeling in public. I feel like I need one of those walkers with the little seat on it.. so I can sit if I feel faint..
I too have the same issues, I keep using Aveeno body wash and lotions and it definately helps. As far as the scalp, I use the Paul Mitchell Teee Tree Oil Shampoo and Noxon Scalp Therapy and once a week now I use a hot oil treatment (leave it on the scalp for a while) and it really helps the scalp. As far as the itch, I have it even without a rash, must be the meds.
I am on week 20/48 right now, geno 1a, 53 yr young female.
My nurse gave me a list when I began tx. One of the things on the list was not to put any chemicals on our scalps.
I don't know if it was just a coincidence or not, but my hair/scalp started being sore shortly after I colored it & my hair started to fall out around then. My girlfriend had flown up to Maine to spend a weekend with me, and we dyed eachother's hair, watched chickflicks and ate bon-bons all weekend. Damn us for doing normal girlie-stuff! LOL. I bet this hair stuff would have happened anyway.
I can't wear wool without a layer of soft fabric between it and my skin. But that's just normal for me. I always wear "feel good" clothing against my skin and use at least 220 thread count sheets. I'm just a baby LOL
P.S. day 13 of not smoking! *proud smile* Also bought a new pair of pants this weekend..size 10! yay!
Have a great Sunday!
I am pretty sure I remember reading something in all the materials I got since starting treatment about coloring our hair. I have to, I am a bottle blonde, and covering up the gray is my goal. But I believe it was the toxins you don't want to be around, is the reason for not coloring. So far the itchness hasn't been a problem, and hope it won't, but my skins hurts from time to time, just to rub your hand across it. and my scalp feels really drawn up and tight some times, and my hair hurts.. Drain is constantly full of hair on the catcher...
I am pretty sure I remember reading something in all the materials I got since starting treatment about coloring our hair. I have to, I am a bottle blonde, and covering up the gray is my goal. But I believe it was the toxins you don't want to be around, is the reason for not coloring. So far the itchness hasn't been a problem, and hope it won't, but my skins hurts from time to time, just to rub your hand across it. and my scalp feels really drawn up and tight some times, and my hair hurts
ooo my gosh....mine has been like this for a year after highlihgts at salon....and now its sore on my forehead also....went to neorologist ad they just want to say ist migraines and take zoloft(bull ****) send any suggestions to me.ok? thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.